I have written about the importance of practicing regularly four kinds of exercises: endurance, strength, flexibility, and balance. Once you start these exercise routines, it may not be long before you reach for a pain reliever such as aspirin, acetaminophen (Tylenol), or ibuprofen (Advil). Although I’m not one to suggest that we should never take these over-the-counter drugs (in fact, I recommend a low-dose aspirin daily for cardiovascular health), I do think it’s important to recognize the dangers of these drugs and to use them sparingly.
For one thing, if your exercise routine is causing you a lot of pain then you’re doing something wrong. Properly done, exercise relieves rather than causes pain. You may want to start working with a coach or a personal trainer to make sure you’re following an appropriate regimen for your current level of fitness. For another thing, many people don’t realize that you can seriously damage and even destroy your liver in a matter of days with acetaminophen (Tylenol) and your kidneys with ibuprofen (Advil) or other non-steroidal anti-inflammatory drugs such as naproxen sodium (Aleve) and ketaprofen (Orudis). Even doctors sometimes prescribe too much of these medications for too long a time.
My advice: find natural alternatives, such as Glucosamine sulfate for joint pain, and limit your use of over-the-counter pharmaceutical painkillers to no more than the dose recommended on the bottle. If you’re taking more than one medication at a time, be sure the total of all the medications does not exceed the recommended dose.
May you be filled with goodness, peace, and joy.
President, LifeTrek Coaching International, www.LifeTrekCoaching.com
CEO & Co-Founder, Center for School Transformation, www.SchoolTransformation.com
2010-2011 President, International Association of Coaching, www.CertifiedCoach.org
Address: 121 Will Scarlet Lane, Williamsburg, VA 23185-5043
Phone: (757) 345-3452
Fax: (772) 382-3258
Subscribe/Unsubscribe: Subscriber Services